Axcel Chlorpheniramine

Axcel Chlorpheniramine

chlorphenamine

Manufacturer:

Kotra

Distributor:

Fair Deal
Full Prescribing Info
Contents
Chlorpheniramine maleate.
Description
Each 5 mL contains Chlorpheniramine Maleate 2 mg.
Excipients/Inactive Ingredients: Methylparaben 0.1% w/v and Sodium Benzoate 0.1% w/v as preservatives, and Sunset Yellow as colourant.
Action
Pharmacology: Chlorpheniramine maleate is an alkylamine derivative with antihistamine and anticholinergic effects. The antihistamine acts by competing with histamine for H1 receptor sites on the effector cells, to the exclusion of agonist molecules, without itself initiating a response. This antagonism is competitive and reversible. It does not prevent the production of histamines.
Chlorpheniramine maleate is readily absorbed from gastrointestinal tract and parenteral sites of administration. Following oral administration, the effects may start within 15 to 30 minutes. reaching peak within 1 hour, and may last about 4-6 hours. It is extensively metabolised in the liver, and excreted mainly as metabolites in the urine.
Indications/Uses
For allergic conditions including hay fever, urticaria, angioedema, vasomotor rhinitis, allergic eczema, atopic and contact dermatitis, drug and serum reactions, insect bites, pruritus.
Dosage/Direction for Use
For oral administration only.
Adult: 4 mg, 4-6 hourly, up to a maximum of 24 mg/24 hrs.
Children: 6-12 years: 2 mg, 4-6 hourly, up to a maximum of 12 mg/24 hrs.
2-5 years: 1 mg, 4-6 hourly, up to a maximum of 6 mg/24 hrs.
Overdosage
Symptoms of overdosage may vary form CNS depression including sedation, cardiovascular collapse, and stimulation including insomnia, hallucination, tremors or convulsion. Other symptoms include dizziness, tinnitus, ataxia, blurred vision and hypotension.
If the drug has been taken recently by mouth, the stomach should be emptied by aspiration and lavage. Emetics are generally of little value. The patient should be kept quiet to minimise the excitation which occurs particularly in children. Convulsion and marked CNS stimulation may be controlled with diazepam. Severe hypotension may require fluid replacement, and assisted respiration may be necessary. Forced diuresis is of little value since antihistamines are rapidly metabolised and only traces are recovered in the urine.
Contraindications
Antihistamines should not be given to newborn or premature infants, or in patients who have been receiving MAOI therapy within the previous fourteen days. It is also contraindicated in patients with known hypersensitivity to antihistamines.
Special Precautions
May cause drowsiness and hence impair ability to drive vehicles or operate machinery. Use with caution in patients with narrow angle glaucoma, history of bronchial asthma, hyperthyroidism, cardiovascular disease, prostatic hypertrophy, stenosing peptic ulcer, pyloroduodenal obstruction, and bladder neck obstruction. Use is not recommended in nursing mothers, pregnancy, newborn and premature infants.
Use In Pregnancy & Lactation
Use is not recommended in nursing mothers, pregnancy.
Side Effects
The most common side effects is sedation, varying from drowsiness to deep sleep, and including inability to concentrate, lassitude, dizziness, hypotension, muscular weakness and incoordination. Sedative effects, when they occur, may diminish after a few days. Other side effects include gastrointestinal disturbances, such as nausea, vomiting, diarrhea or constipation, colic and epigastric pain. It may also produce headache, blurred vision, tinnitus, elation or depression, irritability, nightmares, anorexia, difficulty in micturition, dryness of the mouth, tightness of the chest, tingling, heaviness and weakness of the hands. It may potentiate CNS depressants. Large doses may precipitate fits in epileptics.
Storage
Keep container well closed. Store below 30°C. Protect from light.
ATC Classification
R06AB04 - chlorphenamine ; Belongs to the class of substituted alkylamines used as systemic antihistamines.
Presentation/Packing
Syr 2 mg/5 mL (orange coloured and orange flavoured) x 60 mL x 1's.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in